Alert archive / Michigan / Red Flag Warnings in 2008
Red Flag Warning 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this red flag warning at May 25, 2008, 4:02 AM EDT for 23 counties in Michigan. It took effect at May 25, 2008, 12:00 PM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2008, 4:02 AM EDT (08:02 UTC)
- In effect from
- May 25, 2008, 12:00 PM EDT
- Expired
- May 25, 2008, 9:05 PM EDT
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1838 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGRR 250802 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 402 AM EDT SUN MAY 25 2008 ...RED FLAG WARNING IN EFFECT... .A HIGH FIRE DANGER EXISTS TODAY DUE TO TEMPS IN THE MID 70S...DRY FUELS...AND LOW RELATIVE HUMIDITIES. FIRE DANGER WILL BE HIGHEST AWAY FROM THE LAKESHORE. MIZ037>040-043>046-050>052-056>059-064>067-071>074-251615- /O.UPG.KGRR.FW.A.0002.080525T1600Z-080526T0200Z/ /O.NEW.KGRR.FW.W.0003.080525T1600Z-080526T0200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 402 AM EDT SUN MAY 25 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF DRY FUELS...TEMPERATURES IN THE MID 70S...LOW RELATIVE HUMIDITIES...AND SOUTH WINDS GUSTING TO 15 TO 20 MPH WILL GENERATE A HIGH FIRE DANGER THIS AFTERNOON AND EVENING. THE FIRE DANGER WILL BE MORE PRONOUNCED AWAY FROM THE LAKESHORE WHERE RELATIVE HUMIDITIES WILL BE LOWER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS83 KGRR 251543 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1143 AM EDT SUN MAY 25 2008 ...RED FLAG WARNING IN EFFECT... .A HIGH FIRE DANGER EXISTS TODAY DUE TO TEMPERATURES IN THE MIDDLE TO UPPER 70S... DRY FUELS...AND LOW RELATIVE HUMIDITIES. FIRE DANGER WILL BE HIGHEST AWAY FROM THE LAKESHORE. MIZ037>040-043>046-050>052-056>059-064>067-071>074-252345- /O.CON.KGRR.FW.W.0003.080525T1600Z-080526T0200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1143 AM EDT SUN MAY 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. THE COMBINATION OF DRY FUELS...TEMPERATURES IN THE MIDDLE TO UPPER 70S...LOW RELATIVE HUMIDITIES...AND SOUTH WINDS GUSTING TO 15 TO 20 MPH WILL GENERATE A HIGH FIRE DANGER THIS AFTERNOON AND EVENING. THE FIRE DANGER WILL BE MORE PRONOUNCED AWAY FROM THE LAKESHORE WHERE RELATIVE HUMIDITIES WILL BE LOWER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DUKE
000 WWUS83 KGRR 251949 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 349 PM EDT SUN MAY 25 2008 ...RED FLAG WARNING CONTINUES THIS EVENING... .A HIGH FIRE DANGER REMAINS IN PLACE THIS EVENING DUE TO TEMPERATURES IN THE MIDDLE TO UPPER 70S... DRY FUELS...AND LOW RELATIVE HUMIDITIES. FIRE DANGER WILL BE HIGHEST AWAY FROM THE LAKESHORE. MIZ037>040-043>046-050>052-056>059-064>067-071>074-260200- /O.CON.KGRR.FW.W.0003.000000T0000Z-080526T0200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 349 PM EDT SUN MAY 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE COMBINATION OF DRY FUELS...TEMPERATURES IN THE MIDDLE TO UPPER 70S...LOW RELATIVE HUMIDITIES...AND SOUTH WINDS GUSTING TO 15 TO 20 MPH WILL GENERATE A HIGH FIRE DANGER THIS EVENING. THE FIRE DANGER WILL BE MORE PRONOUNCED AWAY FROM THE LAKESHORE WHERE RELATIVE HUMIDITIES WILL BE LOWER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DUKE
000 WWUS83 KGRR 260105 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 905 PM EDT SUN MAY 25 2008 ...RED FLAG WARING CANCELLED... .TEMPS HAVE COOLED TO AROUND 70 AND RH VALUES HAVE INCREASED INTO THE LOWER 40S. THE FIRE DANGER HAS DECREASED. MIZ037>040-043>046-050>052-056>059-064>067-071>074-260215- /O.CAN.KGRR.FW.W.0003.000000T0000Z-080526T0200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 905 PM EDT SUN MAY 25 2008 ...RED FLAG WARNING IS CANCELLED... COOLING TEMPERATURES AND INCREASING RELATIVE HUMIDITIES HAVE DECREASED THE FIRE DANGER. AS A RESULT...THE RED FLAG WARNING WAS CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this red flag warning went out at May 25, 3:30 AM EDT, 32 minutes earlier.
Area forecast discussion, May 25, 3:30 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 AM EDT SUN MAY 25 2008 LATEST UPDATE...ALL BUT AVIATION... .SYNOPSIS...(330 AM EDT SUN MAY 25 2008) HIGH CLOUDS WILL MUTE THE SUNSHINE A BIT TODAY BUT TEMPERATURES WILL STILL CLIMB WELL INTO THE 70S. SHOWERS AND THUNDERSTORMS ARE LIKELY TONIGHT AS A TROUGH OF LOW PRESSURE MOVES INTO NORTHWEST LOWER MICHIGAN. A COLD FRONT WILL MOVE SOUTH THROUGH THE STATE MONDAY TRIGGERING MOVE SHOWERS AND STORMS. COOLER WEATHER IS EXPECTED MID WEEK. && .SHORT TERM...(330 AM EDT SUN MAY 25 2008) (TODAY THROUGH TUESDAY) FORECAST CONCERNS DEAL WITH THE FIRE DANGER TODAY...SEE BELOW...AND THEN CONVECTIVE POTENTIAL TONIGHT AND MONDAY. THE MODELS HAVE BEEN PRETTY CONSISTENT IN SHOWING A CONVECTIVE THREAT ACROSS THE AREA TONIGHT AND MONDAY. SPC SHOWS SLIGHT RISKS TO THE WEST TONIGHT AND ACROSS THE FAR SRN CWA MONDAY. THIS IS MAINLY A TIMING ISSUE IN THAT THE TROUGH WILL MOVE INTO THE CWA TONIGHT WHEN INSTABILITY...AT LEAST SFC BASED...WILL BE ON THE DOWNSWING. LOW PRESSURE OVER WRN NODAK WILL MOVE EAST TO LAKE SUPERIOR TONIGHT. DRY AIR AHEAD OF THE LOW WILL PROVIDE FOR QUITE A BIT OF SUNSHINE TODAY...ALTHOGH WE/LL SEE SOME HIGH CLOUDS THICKEN THIS AFTERNOON. THE PREFRONTAL TROUGH ASSOCIATED WITH THE LOW WILL KICK OFF TSRA OVER WISCONSIN/IOWA THIS AFTERNOON AND EVENING AND THOSE STORMS WILL MOVE NE TONIGHT. THE BEST CHANCE OF PCPN TONIGHT WILL BE AFTER MIDNIGHT. THESE STORMS WILL MAINLY BE ELEVATED AND HOLD TOGETHER AS THEY CROSS THE LAKE. BULK SHEAR AROUND 40 KTS SUGGESTS TO THE POTENTIAL FOR A FEW STRONG STORMS BUT PROBABLY NOT SEVERE. THUNDERSTORMS WILL PROBABLY BE STRONGER...POSSIBLY SEVERE...MONDAY. SFC BASED INSTABILITY INCREASES AS EVIDENCED BY THE PROGD LI/S NEAR -6C. SHEAR ALSO INCREASE TO 55KTS ACROSS THE SRN CWA. THE STRONGEST STORMS WILL COME MONDAY AFTERNOON AND LIKELY BE ALONG/SOUTH OF I-96. LIFT WILL BE AIDED BY THE COLD FRONT IN CONJUNCTION WITH THE RIGHT ENTRANCE REGION OF THE UPPER JET. THE COLD FRONT WILL BE SOUTH OF THE CWA MONDAY NIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION AND COOLER WX WILL RETURN. H8 TEMPS AROUND 0C ARE PROGD TUESDAY AFTERNOON ACROSS THE CWA. && .LONG TERM...(330 AM EDT SUN MAY 25 2008) (TUESDAY NIGHT THROUGH SATURDAY) DRY NORTH FLOW AND CANADIAN SFC HIGH WILL BRING SOME FROST POTENTIAL FOR TUESDAY NIGHT. THE SFC HIGH WILL HANG ON UNTIL FRIDAY WITH DRY WEATHER AND MODERATING TEMPERATURES. NEXT CHANCE FOR RAIN WILL BE FRIDAY NIGHT AND SATURDAY A NORTHERN PLAINS LOW MOVES EAST. && .MARINE...(330 AM EDT SUN MAY 25 2008) NO MARINE ISSUES ANTICIPATED TODAY OR TONIGHT EXCEPT FOR TSRA. SSW FLOW WILL DEVELOP TODAY AS THE HIGH MOVES EAST AND THE GRADIENT TIGHTENS AHEAD OF THE NEXT SYSTEM MOVING TOWARD LAKE SUPERIOR. GIVEN THE COLD LAKE TEMPS...WE WON/T SEE MUCH TRANSLATION OF HIGHER WINDS ALOFT TO THE SFC. THE BETTER CHANCE OF SEEING WAVES INCREASE ABOVE 4 FEET WILL COME MONDAY NIGHT WHEN COLD AIR ADVECTS IN BEHIND THE FRONT. && .AVIATION...(1150 PM EDT SAT MAY 24 2008) VFR CONDITIONS ARE FORECASTED TO PREVAIL THROUGH 06Z MON. AN INCREASE IN THE UPPER LEVEL CLOUDS IS FORECASTED TONIGHT BECOMING A MID DECK ON SUNDAY. AS MOISTURE INCREASES FROM THE SOUTHWEST SOME SHOWERS COULD ARRIVE MID AFTERNOON ON SUNDAY. THE MOST FAVORABLE LOCATION FOR POSSIBLE THUNDERSTORMS IS AT KGRR AND KMKG MAINLY AFTER 03Z. I HAVE INCLUDED A VCTS TO ACCOUNT FOR THIS POTENTIAL. AS LOW LEVEL MOISTURE INCREASES...VISIBILITIES COULD FALL TO MVFR LEVELS AFTER 06Z MON. && .HYDROLOGY...(330 AM EDT SUN MAY 25 2008) BRIEF PERIODS OF HEAVY RAIN ARE POSSIBLE AS STORMS FIRE ALONG A PREFRONTAL TROUGH TONIGHT AND ALONG THE COLD FRONT FRONT MONDAY. MOST LOCATIONS WILL SEE LESS THAN A HALF INCH OF RAIN. AREA STREAMS/RIVER SHOULD NOT HAVE ANY PROBLEMS WITH THIS PCPN. PONDING ON ROADS IS POSSIBLE AS THE STORMS MOVE THROUGH. && .FIRE WEATHER...(330 AM EDT SUN MAY 25 2008) HIGHS IN THE MID 70S AND DEWPOINTS IN THE UPPER 30S/LOWER 40S WILL COMBINE WITH DRY FUELS AND SSW WINDS AROUND 15 MPH TO CREATE A HIGH FIRE DANGER THIS AFTERNOON AND EARLY EVENING. DECIDED TO ISSUE A RED FLAG WARNING FOR ALL COUNTIES TO ACCOUNT FOR THIS. .GRR WATCHES/WARNINGS/ADVISORIES... MI...RED FLAG WARNING FOR ALL COUNTIES THIS AFTERNOON AND EVENING. LM...NONE. && SYNOPSIS: 93 SHORT TERM: 93 LONG TERM: OSTUNO MARINE 93 AVIATION: MJS HYDROLOGY: 93 FIRE WX: 93
Hazardous weather outlook, May 24, 7:50 PM EDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 750 PM EDT SAT MAY 24 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-250830- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 750 PM EDT SAT MAY 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PATCHY FROST IS POSSIBLE NORTH OF HIGHWAY M 46 TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY AFTERNOON AND EVENING. AN INCREASED RISK FOR WILDFIRES IS FORECASTED. THUNDERSTORMS ARE POSSIBLE BEGINNING SUNDAY NIGHT... AND CONTINUING MONDAY AND MONDAY EVENING. SOME OF THE STORMS MAY BE STRONG OR SEVERE WITH DAMAGING WINDS. FROST IS POSSIBLE ON TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ844>849-250830- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 750 PM EDT SAT MAY 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE BEGINNING SUNDAY NIGHT... AND CONTINUING MONDAY AND MONDAY EVENING. SOME OF THE STORMS MAY BE STRONG OR SEVERE WITH DAMAGING WINDS. SOUTHERLY WINDS WILL INCREASE ON SUNDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT... AND MAY POSE A THREAT TO SMALL CRAFT. STRONG NORTH WINDS ARE EXPECTED TO DEVELOP MONDAY NIGHT AND CONTINUE TUESDAY BEHIND THE COLD FRONT...POSING A THREAT TO SMALL CRAFT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MEADE
Nearby
Red Flag Warnings in Michigan, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.